MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8108275
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An analysis of the production records is in progress.A total of one (1) case image was received via email for evaluation.Based on the imaging provided, a gore® viatorr® device and guidewire are visible.It appears that a portion of the graft-lined region of the viatorr® device remains constrained, while the proximal and distal graft-lined regions are deployed.A full imaging evaluation could not be performed as a result of images not meeting dicom® standard.Based on the available information, this imaging evaluation can neither confirm the reported partial deployment of the viatorr® device nor determine a potential cause.Additionally, this imaging evaluation could not determine the events that occurred during the procedure based on the images received.
 
Event or Problem Description
It was reported the physician selected a gore® viatorr® tips endoprosthesis with controlled expansion for a transjugular intrahepatic portosystemic shunt procedure.Following device placement, the covered portion of the stent did not fully deploy.Strong resistance was met with the deployment line and as the line was pulled harder, the device was pulled from the desired position.The stent was snared from the patient.Two gore® viatorr® tips endoprostheses with controlled expansion were then implanted with no adverse effects.To the patient.The account reported that the viatorr® device kinked making a sharp turn and that the kink may have led to the deployment line being stuck or pinched when deployment was attempted.
 
Additional Manufacturer Narrative
One fluoroscopic case image was provided for evaluation.Based on the imaging provided, a gore® viatorr® device and guidewire are visible.It appears that a portion of the graft-lined region of the viatorr® device remains constrained, while the proximal and distal graft-lined regions are deployed.A full imaging evaluation could not be performed as a result of images not meeting dicom® standard.Based on the available information, this imaging evaluation can neither confirm the reported partial deployment of the viatorr® device nor determine a potential cause.Additionally, this imaging evaluation could not determine the events that occurred during the procedure based on the images received.
 
Additional Manufacturer Narrative
The device was not returned for analysis; however, a engineering evaluation was performed.It was reported that a kink in the device may have led to the deployment line being stuck or pinched.As the device was not returned, it could not be confirmed if the device had a kink, nor that the covered portion of the stent did not fully deploy.Not enough information was provided to determine the cause of the event.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12188996
Report Number3007284313-2021-01509
Device Sequence Number13800586
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberPTB8108275
Device Catalogue NumberPTB8108275
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
06/24/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/13/2021
10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight87